Prednisone Tinnitus Spike Permanent?

Discussion in 'Support' started by racerfish, Aug 29, 2016.

    1. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      For those who've gone on Prednisone and experienced a spike in your T, was the spike permanent or did it go away after you went off the drug?

      Am worried about going it and having my antibiotic-induced T worsening.
       
    2. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Which antibiotic do you think caused your onset
       
    3. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      @DebInAustralia It started with Cipro and then was further spiked by Augmentin.
       
    4. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      Where have you heard anyone has got a spike from prednisone?

      It's safe for tinnitus?
       
    5. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      A small number of people in the thread on steroids have said it spiked their T.
       
    6. Mikie_Mike

      Mikie_Mike Member

      Tinnitus Since:
      4/2016
      Cause of Tinnitus:
      Viral Ear Infection/Prescription Drugs?
      I got a big spike in T after taking Cipro, followed by prednisone (60 mg tapering over 2 weeks). It has calmed down since. I think it was the combination of drugs, and there effect on the CNS, that caused my problem. I've taken them separably with no issues, with a big gap in between, but I never took prednisone at this dosage.
       
    7. dudeguywithstuff

      dudeguywithstuff Member

      Tinnitus Since:
      04/16
      Cause of Tinnitus:
      anxiety
      A lot of people on this forum wish they had tried prednisone to get rid of their tinnitus, in the early stages.

      It's 100% irrational to think that it actually caused your tinnitus.
       
    8. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      Makes mine better.
       
    9. dudeguywithstuff

      dudeguywithstuff Member

      Tinnitus Since:
      04/16
      Cause of Tinnitus:
      anxiety
      See, there you go! Your question is answered.
       
    10. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      I've been on about 3 courses of prednisolone treatment. 50mg starting dose and then halved every 5 days. I would experience an initial spike in the first couple of days and then experience dramatic improvements in all my tinnitus symptoms for a few weeks after treatment.
       
    11. Bill Bauer
      No Mood

      Bill Bauer Member

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma (sonic toothbrush touched ear...)
      Would you remember if they said whether their spike was permanent?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.